CaltechAUTHORS
  A Caltech Library Service

Core many-to-one matchings by fixed-point methods

Echenique, Federico and Oviedo, Jorge (2004) Core many-to-one matchings by fixed-point methods. Journal of Economic Theory, 115 (2). pp. 358-376. ISSN 0022-0531. http://resolver.caltech.edu/CaltechAUTHORS:20100929-153536535

[img] PDF - Published Version
Restricted to Repository administrators only
See Usage Policy.

292Kb
[img]
Preview
PDF (Author's preprint) - Accepted Version
See Usage Policy.

282Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100929-153536535

Abstract

We characterize the core many-to-one matchings as fixed points of a map. Our characterization gives an algorithm for finding core allocations; the algorithm is efficient and simple to implement. Our characterization does not require substitutable preferences, so it is separate from the structure needed for the non-emptiness of the core. When preferences are substitutable, our characterization gives a simple proof of the lattice structure of core matchings, and it gives a method for computing the join and meet of two core matchings.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/S0022-0531(03)00184-4DOIUNSPECIFIED
Additional Information:© 2003 Elsevier Science (USA). Received 4 October 2002; accepted 21 February 2003. Available online 11 June 2003. We are grateful to Jinpeng Ma, Ruth Martínez, and Alejandro Neme for their helpful comments.
Subject Keywords:Matching; Core; Lattice; Stability; Algorithm; Complexity; Substitutability; Tarski's fixed point theorem
Classification Code:JEL classification: C78
Record Number:CaltechAUTHORS:20100929-153536535
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20100929-153536535
Official Citation:Federico Echenique, Jorge Oviedo, Core many-to-one matchings by fixed-point methods, Journal of Economic Theory, Volume 115, Issue 2, April 2004, Pages 358-376, ISSN 0022-0531, DOI: 10.1016/S0022-0531(03)00184-4. (http://www.sciencedirect.com/science/article/B6WJ3-48TM8DB-6/2/6e503ff095df38649381a8fe71f273ab)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:20226
Collection:CaltechAUTHORS
Deposited By: Shirley Johnson
Deposited On:30 Sep 2010 16:47
Last Modified:26 Dec 2012 12:29

Repository Staff Only: item control page